Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On matrix approximation
HTML articles powered by AMS MathViewer

by Shmuel Friedland PDF
Proc. Amer. Math. Soc. 51 (1975), 41-43 Request permission

Abstract:

In this paper we give an algebraic characterization of the best approximants to a given matrix $A$ from a real line spanned by a matrix $B$. The distance $||A - \alpha B||$ is taken to be the spectral norm of $A - \alpha B$.
References
  • Ioan A. Rus, Un principe du maximum pour les solutions d’un système fortement elliptique, Glasnik Mat. Ser. III 4(24) (1969), 75–78 (French, with Serbo-Croatian summary). MR 240444
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 65F35, 15A60, 41A65
  • Retrieve articles in all journals with MSC: 65F35, 15A60, 41A65
Additional Information
  • © Copyright 1975 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 51 (1975), 41-43
  • MSC: Primary 65F35; Secondary 15A60, 41A65
  • DOI: https://doi.org/10.1090/S0002-9939-1975-0371052-8
  • MathSciNet review: 0371052